I am on gemzar/carbo for recurrence. i take 2 4mg decadron the night before, then they give decadron drip before chemo. by the time i get home my face and chest are hot and red. i am supposed to take 3 ( .75 ) tablets for 3 days after. i asked the nurse and she said was probably decadron, to take at home if i wanted to or not it was to help nausea. i am leaning on not taking the 3 days now, today is day 1 and my face is so red and hot. anyone on that regimen with same reaction? donna also took aranesp shot for red blood yesterday then looked up the website for it and read all the serious possible side effects like blood clots anyone had problem with that?
I had the same reaction to the Decadron as far as the red, flushed face and neck. My regimen is to take one 4mg tab 2 x day the day before, the day of, and the day after chemo. I take one every 12 hours insteaad of a once, Maybe that will help you have a lessened reaction.
My face at this very moment is bright red from Decadron, always worst in the morning as I had chemo yesterday. My dosage is to take five 4mg tabs 2 X a day--so I get 40 mg total the day before, the day of, and the day after in addition to the IV drip pre-chemo. Since today is the day after, and I'm fully loaded this is my most obvious dex sunburn. I have such a problem with nausea, that I take anything they offer until constipation sets in then I have to drop the oral Zofran.
As to aranesp, I have not had a problem nor with procrit. Certainly nothing like the all over bone pain from the neulasta injections. My pre-chemo labs yesterday showed I was severely anemic, but since it was my last treatment and they say aranesp or procrit will take a couple of weeks to really be effective, they've decided to do nothing. I'm already tired and short of breath, and my counts will continue to fall after the carbo/dosetaxol tx yesterday, so I see another unwanted blood transfusion in my future and a lot of nesting time between fatigue and nausea. But, I should be in good shape for Christmas in the Berkshires, so I'm looking forward.
Yes...this is my first with OVCA, 3C, and chemo...first treatment a week ago. Anyone else with the bone pain from the Neulasta? I agree, Dian... Thank God we have others here to helps us, cry with us, hurt with us, and most importantly, LAUGH with us... Laughter turns our hatred into some pretty powerful arsenal!
Hi, I had my first chemo on Wednesday 12/12 and I woke up with a very red and very painful face, ears and chest. The doctors said it was the decadron but they said I could take benedryl, you might ask if you can take something.
I am sorry you are suffering with that. I don't take any of that stuff. The hot face, skin on fire, knots in stomach reaction I have from Decadron isn't worth it. I just take Zofran and "herbal" supplements for nausea and that takes care of it mostly. Still throw up some but not as much as as I would if I had to take benadryl and steroids. I don't know how you take them.
Yes, neulasta does cause bone crunching pain and at times it feels like "The Langoliers" are eating my bones from the inside out.
Have any of you tried taking chemo without the decadron or benadryl? I have suffered no ill effects from not taking it unless extreme chemo brain could have been prevented with Decadron. Are you all just taking it because oncs say you can't have chemo without it? When they said steroids and benadryl, I said no and they just said they would watch me. That's been over a year of chemo. Even though I feel like a dishrag today, I have had a lot less side effects than some of you.
That's a good question. Am I just being a good little girl taking in whatever the doctor advises (even though he's trying to kill me at the moment with poison!)? I have had a couple of reactions to dosetaxol which is solved by just going slow with it. I thought that the addition of some of the other stuff had to do with that. But, mainly, I have such a problem with nausea, that I'll take anything that may help. I just have to write off like 10 days after my treatments to constant queasiness and it wears me down. My latest started last night 4-5 hours after tx after a small meal. I don't even get one good day anymore. I will be going in for hydration this week for the first time, and I've heard it can work wonders. Back to the Decadron, I can handle the redness and well remember the "speed" sensation from my much, much younger days and try to work with it. Today, right on schedule my neulasta bone pain has begun. The day after injection, it's always the same, starting in my jaws, creeping down my neck and back and so on. It only lasts about two days and I try not to add anything to the constipated drug party already going on in my body--just grin and bear the pain.
I eat Activia twice a day for the constipation and if I really need it I take Magnesium Citrate every couple of months. I take hydros when I have to and I smoke a lot of pot. It takes care of the nausea, gives me an appetite, and relieves body aches. My kids can make me throw up just by describing something gross so I have a hair trigger gag reflex. I had to miss two chemos last go round because I weighed under 100 lbs. I do everything I have to do to stay healthy and that includes no steroids.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.